MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TRX-445
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Unspecified Infection (1930); Seroma (2069); Lymphoma (3263)
Date of Event 03/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The events of lymphoma - alcl - suspected and seroma - late are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: lymphoma - alcl - suspected; seroma - late.
 
Event or Problem Description
Healthcare professional reported left side "breast lymphoma." when the device was explanted "there was some fluid within the pocket that was sent to cytology" and confirmed "abnormal cd4+/cd30+ large t-cells identified, consistent with anaplastic large cell lymphoma." while the marker of cd30+ has been reported and pathology has been received, the marker of alk- has not.Affected side is left.The device has been explanted.
 
Additional Manufacturer Narrative
Device analysis: visual analysis of the returned device identified, the weight the device within specification, deformation and crease fold.After autoclave cycle was observed: cloudy color in the gel.Based on the device analysis the final assessment is: no issues found related with the manufacturing process.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Continued h6: health effect - impact codes: f2201, f2203, f2303.
 
Event or Problem Description
Additionally, patient representative reported patient experienced left side "seroma, extreme swelling," "anxiety, mental and emotional suffering, fear, grief, anxiety, apprehension, anguish and fear due to risk of bia-alcl," "diagnosis of bia-alcl," capsular contracture, baker grade unknown, "heat sensation," "significant pain," "rashes, itching," "infection," "change in nipple sensation".Histopathological markers confirming alcl have not been received.Treatment was noted as device explant with full capsulectomy, mastopexy and chemotherapy.

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS  
Manufacturer Contact
chris sprague
12331-a riata trace parkway
building 3
austin, TX 78727
8479375615
MDR Report Key10026728
Report Number9617229-2020-08101
Device Sequence Number2714807
Product Code FTR
UDI-Device Identifier10888628008526
UDI-Public10888628008526
Combination Product (Y/N)N
Initial Reporter StateNV
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2020
Device Model NumberTRX-445
Device Catalogue NumberTRX-445
Device Lot Number2805806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/29/2020
11/18/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/26/2020
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic